MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA TEXTURE COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA TEXTURE COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TCM-275
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Rheumatoid Arthritis (1724); Autoimmune Disorder (1732); Capsular Contracture (1761); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported right side "dropped below the pocket, abnormal lab test after receiving allergan textured breast implants, positive ana, abnormal thyroid even on treatment, arthritis, significant increase in all over joint stiffness and pain, thyroid nodules, skin rashes, difficulty swallowing, difficulty breathing at times, insomnia, fatigue dry eyes, stomach pain" which are all considered not device related.Patient reported "dropped below the pocket".Patient additionally reported "capsular contracture, baker grade unknown." device has been explanted.
 
Additional Manufacturer Narrative
In response to fda report number: mw5101414.The event of capsular contracture is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: "dropped below the pocket, abnormal lab test after receiving allergan textured breast implants, positive ana, abnormal thyroid even on treatment, arthritis, significant increase in all over joint stiffness and pain, thyroid nodules, skin rashes, difficulty swallowing, difficulty breathing at times, insomnia, fatigue dry eyes, stomach pain" and capsular contracture.
 
Additional Manufacturer Narrative
Visual analysis of the photographs identified: red biological tissue in the shell.Device analysis performed through photographs, due to the impossibility to perform microscopic analysis it is not possible to determine the most likely failure mode.
 
Event or Problem Description
Patient additionally reported "symptoms of lupus and rheumatoid arthritis among a host of other strange problems.".

Brand Name
INSPIRA TEXTURE COHESIVE SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key13361384
Report Number9617229-2022-00484
Device Sequence Number11178180
Product Code FTR
UDI-Device Identifier10888628030855
UDI-Public10888628030855
Combination Product (Y/N)N
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2021
Device Model NumberTCM-275
Device Catalogue NumberTCM-275
Device Lot Number2993969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale